MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TRF-265
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Capsular Contracture (1761)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Device evaluation: visual analysis identified yellow particles on the surface shell and deformation.The event of "capsular contracture" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture, baker grade "iii/iv.".
 
Event or Problem Description
Healthcare professional reported right side "patient's concern with the product." additionally, healthcare professional reported capsular contracture, baker grade "iii/iv." healthcare professional also reported "muscle pain"; this is not device related.Device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified a deformation, clouds in the gel, and device was overweight.Voids and clouds in the gel were observed after the autoclave disinfection process.Device overweight is not considered a defect because during the manufacture process, the device met the weight specification according to the drawing.A further investigation (fi) has been opened to that the unit with the least weight can be investigated.Based on the device analysis, the final assessment is no issues with the manufacturing process.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Further investigation: the review of the documentation associated to the manufacturing process indicates that all devices with the work order were released in accordance with allergan procedures, and no anomalies were found in the personnel training related to the reported event.According to the weight verification report one unit was with an incorrect weight; however, the gel filling report shows that the weight of all the units was within specification.A capa was opened to address the issue with the values in the weight reports.According to the device analysis performed in the laboratory, it was observed that the reported device was overweight, after verifying the weight report, the event of overweight was discarded as none of the units were above specification; however, a device was observed to be below specification in the report and a further investigation was opened.The event of underweight is not related to the reported events.A review of the current risk documents was performed and the event of underweight is a known event, for which manufacturing process controls and inspections are stablished to reduce the incidence of this defect.Considering that there is no adverse trend for this type of event, no additional actions are deemed required at this time.The issue with underweight will continue to be monitored and corrective actions will be taken in the future if deemed appropriate.
 
Event or Problem Description

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key10837284
Report Number9617229-2020-18539
Device Sequence Number14328053
Product Code FTR
UDI-Device Identifier10888628008267
UDI-Public10888628008267
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2020
Device Model NumberTRF-265
Device Catalogue NumberTRF-265
Device Lot Number2857527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/23/2020
01/15/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/21/2020
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;